| Catalog Number |
5959812 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240)
| Date of Event |
04/21/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2010) is considered to be a best estimate.This mdr represents the bd sepramesh ip (device 2).An additional supplemental emdr was submitted to represent the bd sepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2010 ¿ patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with implant of two sepramesh ip meshes (device 1 and 2).Per operative notes, ¿in the right lower quadrant midline, a large incisional hernia defect in right lower quadrant and periumbilical area was noted.Both defects were combined together and two sepramesh ip (device 1 and 2) was placed.The adhesions of omentum from anterior abdominal wall was lysed and fascia was closed with sutures and tacks circumferentially.¿ (b)(6) 2014 - patient was diagnosed with recurrent abdominal ventral hernia with adhesions thereby underwent open repair with partial removal of meshes (device 1 and 2).Per operative notes, ¿the recurrent hernia in the deep fascia of right lower quadrant was noted.The sac and part of meshes (device 1 and 2) were excised.Adhesions were sharply taken down and fascia was closed and sutured and stapled to previous meshes (device 1 and 2).(b)(6) 2018 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of bard flat mesh (device 3).Per operative notes, ¿the hernia sac from the right of midline below the umbilicus to right lower quadrant towards anterior superior iliac spine was noted.The sac was completely dissected and adhesions of anterior abdominal wall was lysed.The fascia was closed and bard flat mesh (device 3) was placed over the defect and sutured to corners of prior mesh (device 1 and 2).The fascia was closed and new mesh (device 3) and prior meshes (device 1and 2) were sutured together.¿.